Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
courtney

Cleanser to use with Retin-A?

I've been using Retin-A micro for about a week now. It seems to have started working already, but my face is red, peeling, and feels like mild sunburn all the time. I can't wear makeup or put anything on my face or it burns like a mother. Last night I couldn't stand it anymore, washed off the Retin-A micro before I went to sleep, and took a day off from it. I'm not sure if I should do this.

I'm not sure what kind of cleanser I should be using here. Almost anything hurts. I get the idea I'm not supposed to be using bar soap, so I don't. Right now I'm using Noxema, which burns, but what else is new. I think the menthol in it might cause that reaction.

What do you guys use to wash your face when you use Retin-A?

Share this post


Link to post
Share on other sites

Noxema is way too harsh for your skin if you are on Retin-A. I am also on Retin-A and my skin is now 100% clear. The redness, peeling, dryness etc. will lessen over time, my face is never red at all anymore since I have been using Retin-A for about 5 months now. Your skin will adjust to it over time don't worry! it's worth sticking it out. For now I recommend that the BEST cleanser for your face since it is so sentisitve is Cetaphil. It's a soap free, colour free, unscented cleaner that is EXTREMELY gentle on your skin. After a while you can use another, I currently use Clean and Clear foaming facial cleaner for sensitive skin and the combination of that and the Retin-A is working amazingly for my skin. I hope that helped, good luck! smile.gif

Share this post


Link to post
Share on other sites

my aunt used to work for a derm and they told people on retin-a to use oil-of-olay, like the mild stuff. my doctor told me to use Dove sensitive skin. i don't think it matters much as long as it's mild and doesn't contain salycilic acid.

Share this post


Link to post
Share on other sites

I used Aveeno's stuff for sensitive skin. As for all the redness and peeling, it happens at first. But, if it persists, your skin might be too sensitive for it(mine was) or you might be putting too much on. When the directions say to use a pea sized amount for your whole face, that's pretty much the amount you're supposed to use...even if it doesn't seem like that much. Retin-a micro is powerful.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×